Do your feet tingle, burn or itch? If so, then you might have some nerves going haywire in your feet. Millions of people are affected by neuropathy which causes the nerves in the feet and eventually the hands to start acting weird. The feet are usually affected first because those nerves are the longest and therefore the most difficult to keep healthy. Sometimes neuropathy does not hurt; it just causes a strange or numb sensation. But when neuropathy does hurt, it can feel like the limbs are being attacked by thousands of sharp needles, ice buckets or hot pokers.
You might feel like you are under attack if you have painful diabetic neuropathy. Treatment of painful diabetic neuropathy should first start with supplements and gaining control of blood sugar levels. Next, the treatment usually involves medications that are ingested by mouth. These oral medications treat nerve pain . Unfortunately, these same treatments can lead to other problems like drowsiness, dizziness and difficu...
Hand-foot syndrome (HFS), or Palmar-Plantar Erythrodysesthesia (PPE), is a side effect of some types of chemotherapy and other medicines used to treat breast cancer. Hand-foot syndrome is a skin reaction that occurs when a small amount of the medication leaks out of capillaries (small blood vessels), usually on the palms of the hands and soles of the feet. When the medication leaks out of the capillaries, it can damage the surrounding tissues. Hand-foot syndrome can be painful and can affect your daily living.
Symptoms of hand-foot syndrome include:
tingling, burning, or itching sensation
redness (resembling a sunburn)
In severe cases of hand-foot syndrome you may have:
cracked, flaking, or peeling skin
blisters, ulcers, or sores appearing on your skin
difficulty walking or using your hands
The following breast cancer medications can cause hand-foot syndrome:
Xeloda (chemical name: capecitabine)
Adrucil (chemical name: 5-f...
Itching is a symptom of skin irritation. Itching can be caused by many things, including dry skin, insect bites, and allergic reactions.
Certain breast cancer treatments may cause itching. They are:
Arimidex (chemical name: anastrozole)
Aromasin (chemical name: exemestane)
Femara (chemical name: letrozole)
Evista (chemical name: raloxifene)
Fareston (chemical name: toremifene)
Faslodex (chemical name: fulvestrant)
An allergic reaction to a pain medication also can cause itching.
If your itching gets worse or you develop other signs of an allergic reaction, such as trouble breathing or hives, call your doctor immediately. Allergic reactions can be potentially serious.
To ease mild itching, you can:
Use skin creams or lotion regularly , especially after bathing. Water-soluble bases, such as aloe vera, and menthol-based lotions work best.
Bathe in warm -- not hot -- water . Hot water can dry your s...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.